MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following a cataract surgery with intraocular lens implant procedure, iol was replaced with another lens due to postoperative refraction error and patient's vision was poor.The surgeon considers that lens was not the cause of the postoperative refraction error, and that it was a close-to-special case of lasik eye with the cornea scraped to 32.0d.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis.The iol returned in a non-company sealed pouch.Solution is dried on the iol.The iol is cut in a half through the centre of the optic.The surgeon considers that the product was not the cause of the reported postoperative refraction error, and that it was a close-to-special case of lasik eye with the cornea scraped to 32.0d.The lens was replaced with the same model 18.5 diopter.The root cause for the reported complaint appears to be a coincidental event that was not related to product.The surgeon considers that the product was not the cause of the reported postoperative refraction error, and that it was a close-to-special case of lasik eye with the cornea scraped to 32.0d.The lens was replaced with the same model company, 18.5 diopter.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15302882
Report Number9612169-2022-00422
Device Sequence Number5162672
Product Code HQL
UDI-Device Identifier00380652251402
UDI-Public00380652251402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberSY60WF
Device Lot Number25238309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTREPID IOL HANDPIECE.; MONARCH CARTRIDGE D.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown